MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DEPTH GAUGE FOR MINI SCREWS; GAUGE, DEPTH

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DEPTH GAUGE FOR MINI SCREWS; GAUGE, DEPTH
Model Number 319.11
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a sales consultant.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the depth gauge for mini screws lost a part and need it repaired.The event did not occur during any surgical procedures and no patients were affected.There was no patient involvement.This report is for one (1) depth gauge for mini screws.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: part number: 319.11; synthes lot number: 9898191; manufacturing site: bettlach; release to warehouse date: 21.April 2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the depth gauge for mini-screws (p/n: 319.110, lot #: 9898191) was returned and received at us customer quality (cq).Upon visual inspection, the slider assembly component was received with a lot number 9788331 etched on it.The head-piece component was missing from the assembly.The differences in the lot numbers between the components indicates the customer had potentially disassembled the devices for cleaning and sterilization and mixed up the components with other device components when reassembling them.No other issues were identified with the returned components of the device.Device failure/defect identified? yes.Service and repair evaluation: it was reported that on august 21, 2020, the depth gauge for mini screws lost a part and need it repaired.Did not occur during any surgical procedures and no patients were affected.There was no patient involvement.The repair technician reported the tip of the device is missing, the tip is not kept in stock, so the device cannot be repaired.Missing parts is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is missing parts.The item will be forwarded to customer quality.The evaluation was confirmed.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed -depth gauge for screws d1.5 and 2.0.Complaint confirmed? yes, the device received was missing a component.Hence confirming the allegation.Investigation conclusion: the complaint condition is confirmed for the depth gauge for mini-screws (p/n: 319.110, lot #: 9898191).There was no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to device maintenance or the device incorrectly assembled during the sterilization process.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DEPTH GAUGE FOR MINI SCREWS
Common Device Name
GAUGE, DEPTH
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10547917
Report Number2939274-2020-04180
Device Sequence Number2993104
Product Code HTJ
UDI-Device Identifier10886982190024
UDI-Public(01)10886982190024
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number319.11
Device Catalogue Number319.11
Device Lot Number9898191
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2020
Initial Date Received by Manufacturer 08/21/2020
Supplement Date Received by Manufacturer09/28/2020
Initial Report FDA Received Date09/17/2020
Supplement Report FDA Received Date10/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1